Alert archive / Kansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 345, NWS Dodge City, KS

July 27, 2018Edwards County, Ford County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 27, 2018, 8:53 PM CDT for Edwards County, Ford County, Kiowa County, Kansas. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2018, 8:53 PM CDT (01:53 UTC)
Expired
Jul 27, 2018, 10:00 PM CDT
In force
67 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Edwards County, KS, Ford County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 52 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 9:07 PM CDTHAIL 16 Ne Ford, KS
Jul 27, 9:46 PM CDTTSTM WND GST 654 Se Bucklin, KSTHE WIND WAS ESTIMATED AT 60 TO 65 MPH.
Jul 27, 9:46 PM CDTHAIL 1.754 Se Bucklin, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 5:05 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

797 
WUUS53 KDDC 280153
SVRDDC
KSC047-057-097-280300-
/O.NEW.KDDC.SV.W.0345.180728T0153Z-180728T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
853 PM CDT FRI JUL 27 2018

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Ford County in southwestern Kansas...
  Kiowa County in south central Kansas...
  Southwestern Edwards County in south central Kansas...

* Until 1000 PM CDT.

* At 852 PM CDT, a severe thunderstorm was located 4 miles south of
  Windhorst, moving east at 10 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Bucklin, Greensburg, Haviland, Mullinville, Windhorst, Centerview
  and Belvidere.

This new warning replaces the previous warning for portions of Ford,
Edwards, and Kiowa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3742 9956 3747 9956 3747 9959 3774 9976
      3792 9943 3771 9903 3739 9901 3739 9954
TIME...MOT...LOC 0152Z 288DEG 10KT 3771 9962 

HAIL...1.75IN
WIND...70MPH
 
$$

UMSCHEID
3 follow-up statements
602 
WWUS53 KDDC 280208
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
908 PM CDT FRI JUL 27 2018

KSC047-280217-
/O.CAN.KDDC.SV.W.0345.000000T0000Z-180728T0300Z/
Edwards KS-
908 PM CDT FRI JUL 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EDWARDS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and southwestern Kansas.

LAT...LON 3742 9956 3747 9956 3747 9959 3774 9976
      3773 9952 3773 9923 3739 9908 3739 9954
TIME...MOT...LOC 0207Z 331DEG 14KT 3766 9965 

$$

KSC057-097-280300-
/O.CON.KDDC.SV.W.0345.000000T0000Z-180728T0300Z/
Ford KS-Kiowa KS-
908 PM CDT FRI JUL 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN FORD AND KIOWA COUNTIES...

At 907 PM CDT, a severe thunderstorm was located 5 miles east of
Ford, moving southeast at 15 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Bucklin, Greensburg and Mullinville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3742 9956 3747 9956 3747 9959 3774 9976
      3773 9952 3773 9923 3739 9908 3739 9954
TIME...MOT...LOC 0207Z 331DEG 14KT 3766 9965 

HAIL...2.00IN
WIND...70MPH
 
$$

UMSCHEID
694 
WWUS53 KDDC 280222
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
922 PM CDT FRI JUL 27 2018

KSC057-097-280300-
/O.CON.KDDC.SV.W.0345.000000T0000Z-180728T0300Z/
Ford KS-Kiowa KS-
922 PM CDT FRI JUL 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN FORD AND SOUTHWESTERN KIOWA COUNTIES...

At 922 PM CDT, a severe thunderstorm was located very near Bucklin,
moving south at 20 mph.

This is a very dangerous storm.

HAZARD...80 mph wind gusts and two inch hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Bucklin and Mullinville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3742 9956 3747 9956 3747 9959 3765 9970
      3766 9950 3739 9920 3739 9954
TIME...MOT...LOC 0222Z 339DEG 19KT 3755 9963 

HAIL...2.00IN
WIND...80MPH
 
$$

UMSCHEID
140 
WWUS53 KDDC 280249
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
949 PM CDT FRI JUL 27 2018

KSC057-097-280300-
/O.CON.KDDC.SV.W.0345.000000T0000Z-180728T0300Z/
Ford KS-Kiowa KS-
949 PM CDT FRI JUL 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN FORD AND SOUTHWESTERN KIOWA COUNTIES...

At 949 PM CDT, a severe thunderstorm was located 5 miles southeast of
Bucklin, moving south at 20 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
southeastern Ford and southwestern Kiowa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3742 9956 3747 9956 3747 9959 3754 9963
      3754 9948 3739 9936 3739 9954
TIME...MOT...LOC 0249Z 342DEG 16KT 3748 9958 

HAIL...1.75IN
WIND...70MPH
 
$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:28 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 27, 6:28 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
628 PM CDT Fri Jul 27 2018

...UPDATE TO AVIATION...

.SHORT TERM...(This evening through Saturday)
Issued at 1256 PM CDT Fri Jul 27 2018

Likely MCS/squall line event with damaging winds up to 80 mph
especially for areas west of highway 283 and localized flash
flooding as thunderstorms could produce heavy rains of 2+ in/hr.

Thunderstorm convection has initiated this morning across
northeast Colorado and southwest Nebraska in association with a
shortwave trough going through northern Colorado and Wyoming. The
wave will continue to move south and east into western Kansas by
this evening. A stalled out frontal boundary along the Kansas-
Colorado border and a trough in eastern Colorado will be the focus
of more thunderstorm initiation late this afternoon and this
evening. The environment ahead of the storms especially west of
highway 283 will have CAPE values in the 2500 J/kg range.
Thunderstorms in northwest Kansas will initially be in supercell
form and then quickly turn linear as they dive into southwest
Kansas. Hence the wind threat will be greatest with the hail
threat not as great.

Most of the activity should be out of the area shortly after
midnight and with subsidence behind the MCS we should see
clearing skies and slightly cooler temperatures for our Saturday.
It remains to be seen if the atmosphere will recover enough in
the afternoon for another forecast MCS event Saturday night into
Sunday morning in western Kansas which will be discussed more in
detail in the long term.

.LONG TERM...(Saturday night through Friday)
Issued at 141 PM CDT Fri Jul 27 2018

More MCS events on the horizon for both Saturday and Sunday
nights as the upper level pattern stays out of the northwest with
shortwaves coming in from northern Colorado into western Kansas.
Severe threat at this point should stay mainly in the strong wind
range...with the flooding threat starting to increase if the
storms continue to produce heavy rains over the same areas.

Saturday night NAM, GFS, and Euro are all in pretty good agreement
a large swath of rain from thunderstorms will move in from
northwest Kansas mainly around midnight into the early morning. If
the atmosphere can recover during the day Saturday from Friday's
event...the possibility of damaging winds could exist again for
the area as the storms move through. NAM has modest CAPE amounts
of 1500-2000 Saturday evening so it won't be a widespread severe
event at this point.

Sunday's forecast is a rinse and repeat. Clearing skies from
subsidence behind the MCS should allow the atmosphere to recover
in the afternoon and another shortwave moves in from eastern
Colorado by the evening. Widespread showers and thunderstorms
should move through western Kansas between sunset and midnight
with strong winds and heavy rains possible again.

Early next week sets the stage for some unseasonably cool
temperatures for July. A large trough over the central and
northern plains combining with a wet ground, cloud cover, 850 mb
temps in the 15-18 (C) range and surface winds out of the north
could lead high temps on Monday to struggle to get to 80. The cool
weather pattern will continue into Tuesday as the trough slowly
moves eastward.

Temps should slowly warm through the mid-week, the upper level
pattern will continue mainly with northwest flow so with any
shortwaves moving in...more opportunities for rain could be in
the forecast from Wednesday through Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 627 PM CDT Fri Jul 27 2018

Strong to severe thunderstorms will spread southeastward across
western Kansas through this evening and into early Saturday
morning, potentially affecting all TAF sites with periods of
MVFR/IFR conditions. Otherwise, VFR conditions will prevail
through much of the period. South to southeasterly winds 10 to
20kt will persist across southwest and central Kansas through
early Saturday as a lee side trough of low pressure remains
anchored across eastern Colorado while a surface high edges
slowly eastward across the Upper Midwest.

&&

.HYDROLOGY...
Issued at 257 PM CDT Fri Jul 27 2018

Localized heavy rains from the forecast MCS event tonight along
with more potential for heavy rains Saturday and Sunday nights
going over saturated grounds have led to a slight risk of flash
flooding for much of southwest Kansas. Any thunderstorms will
have the capability of producing heavy rain in the order of up to
2+ in/hr rainfall rates and this could lead to localized flash
flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  62  85  65  83 / 100  10  50  30
GCK  61  83  64  82 /  80  10  50  20
EHA  63  86  63  87 /  90  10  30  10
LBL  64  86  66  86 /  80  10  40  20
HYS  63  83  64  78 /  80  10  50  30
P28  69  88  69  84 /  60  10  50  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...JJohnson
HYDROLOGY...Tatro
Hazardous weather outlook, Jul 27, 2:57 PM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
257 PM CDT Fri Jul 27 2018

KSZ030-031-043>046-061>066-074>081-084>090-282000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
257 PM CDT Fri Jul 27 2018 /157 PM MDT Fri Jul 27 2018/

The potential is becoming more likely for thunderstorms to
produce damaging straight line winds across southwest Kansas
mainly for areas west of highway 183 after 7 pm this evening.

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...This afternoon and tonight.

Day 1 Discussion
----------------

Thunderstorms will move into western Kansas tonight with the
potential for straight line winds up to 80 mph. Rainfall rates
from these storms could be in the 2+ inch per hour range which
could lead to some localized flash flooding.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Elevated risk
* Thunderstorm wind damage: Elevated risk
* Flooding: Limited risk
* Lightning: Significant risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

Thunderstorms will be possible again Saturday and Sunday nights
with localized flash flooding and damaging winds possible.

Days 2-7 Hazards
----------------
* Saturday
  - Flooding: Limited risk
  - Lightning: Elevated risk
  - Severe thunderstorm: Limited risk
  - Excessive heat: Limited risk

* Sunday
  - Flooding: Limited risk
  - Lightning: Elevated risk
  - Severe thunderstorm: Limited risk

* Monday
  - Lightning: Elevated risk

* Tuesday
  No hazards.

* Wednesday
  - Lightning: Limited risk

* Thursday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed after 7 pm tonight for areas
mainly west of highway 183.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

In the hours before

Local storm report, Jul 27, 7:49 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
749 PM CDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       LARNED                  38.18N 99.11W
07/27/2018  M2.72 INCH       PAWNEE             KS   MESONET

            MESONET STATION KLLMS, LARNED.

&&

GT
Local storm report, Jul 27, 8:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
816 PM CDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             4 W HANSTON             38.12N 99.78W
07/27/2018  E1.00 INCH       HODGEMAN           KS   LAW ENFORCEMENT

&&

GT
Local storm report, Jul 27, 8:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
822 PM CDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       3 N GRAY                38.21N 99.64W
07/27/2018  M1.64 INCH       HODGEMAN           KS   MESONET

            MESONET STATION BTTK1, 3 N GRAY.

&&

GT
Local storm report, Jul 27, 8:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
823 PM CDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HEAVY RAIN       LARNED                  38.18N 99.11W
07/27/2018  M3.24 INCH       PAWNEE             KS   MESONET

            MESONET STATION KLLMS, LARNED.

&&

GT
Local storm report, Jul 27, 8:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
829 PM CDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND GST     7 SSE GRAY              38.07N 99.57W
07/27/2018  E60 MPH          HODGEMAN           KS   PUBLIC

&&

GT
Local storm report, Jul 27, 8:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
841 PM CDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      GRAY                    38.16N 99.64W
07/27/2018                   HODGEMAN           KS   LAW ENFORCEMENT

            REPORTS OF WATER OVER K-156.

&&

GT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:20 PM CDTFlash Flood WarningDDCHodgeman, Ness, Pawnee, Rush3 hr
Jul 27, 7:20 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee55 min
Jul 27, 7:55 PM CDTFlash Flood WarningDDCPawnee, Rush3 hr
Jul 27, 7:59 PM CDTFlash Flood WarningDDCEdwards, Hodgeman, Pawnee3 hr
Jul 27, 8:05 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa, Pawnee55 min
Jul 27, 8:49 PM CDTSevere Thunderstorm WarningDDCHamilton56 min
Jul 27, 8:55 PM CDTSevere Thunderstorm WarningDDCFinney, Hamilton, Kearny, Scott50 min
Jul 27, 9:01 PM CDTSpecial Weather StatementDDCStanton44 min
Jul 27, 9:28 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa62 min
Jul 27, 9:39 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Gray, Hamilton, Haskell, Kearny and 1 more51 min
Jul 27, 9:54 PM CDTSpecial Weather StatementDDCMorton, Stevens36 min
Jul 27, 10:23 PM CDTSevere Thunderstorm WarningDDCClark, Finney, Ford, Grant, Gray, Haskell and 3 more52 min
Jul 27, 10:28 PM CDTSpecial Weather StatementDDCComanche62 min
Jul 27, 10:43 PM CDTFlash Flood WarningDDCFinney3 hr
Jul 27, 11:15 PM CDTSpecial Weather StatementDDCGray, Meade60 min
Jul 27, 11:41 PM CDTSevere Thunderstorm WarningDDCClark, Meade64 min
Jul 28, 12:44 AM CDTSpecial Weather StatementDDCClark, Comanche76 min
Jul 28, 3:17 AM CDTSpecial Weather StatementDDCBarber, Pratt58 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.